Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 44, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 30, 2015, 4:51 AM CDT for 6 counties in Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2015, 4:51 AM CDT (09:51 UTC)
- Expired
- Jun 30, 2015, 8:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Borden County, TX, Dawson County, TX, Howard County, TX, Martin County, TX, Mitchell County, TX, Scurry County, TX
The radar
The Midland/Odessa radar (KMAF), 80 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 202 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 2758 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
234
WGUS54 KMAF 300951
FFWMAF
TXC033-115-227-317-335-415-301345-
/O.NEW.KMAF.FF.W.0044.150630T0951Z-150630T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
451 AM CDT TUE JUN 30 2015
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DAWSON COUNTY IN WESTERN TEXAS...
HOWARD COUNTY IN WESTERN TEXAS...
MARTIN COUNTY IN WESTERN TEXAS...
BORDEN COUNTY IN WESTERN TEXAS...
SCURRY COUNTY IN WESTERN TEXAS...
MITCHELL COUNTY IN WESTERN TEXAS...
* UNTIL 845 AM CDT
* AT 449 AM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED A
THUNDERSTORM PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. RADAR
ESTIMATES THAT OVER 6 INCHES OF RAIN HAVE FALLEN OVER THE PAST 3
HOURS IN SOME PARTS OF THE WARNED AREA. FLASH FLOODING IS
EXPECTED.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BIG SPRING...SNYDER...LAMESA...COLORADO CITY...STANTON...GAIL...
MESQUITE...BROWN...GRANDVIEW...CHINA GROVE...COAHOMA...VALLEY
VIEW...LORAINE...WESTBROOK...MIDWAY...LOS YBANEZ...FAIRVIEW IN
MITCHELL COUNTY...WINSTON FIELD...ELBOW AND PUNKIN CENTER.
ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3211 10218 3295 10218 3296 10066 3209 10067
$$
441 follow-up statement
381 WGUS74 KMAF 301108 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 608 AM CDT TUE JUN 30 2015 TXC033-115-227-317-335-415-301345- /O.CON.KMAF.FF.W.0044.000000T0000Z-150630T1345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DAWSON TX-HOWARD TX-MARTIN TX-BORDEN TX-SCURRY TX-MITCHELL TX- 608 AM CDT TUE JUN 30 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR DAWSON...HOWARD...MARTIN...BORDEN...SCURRY AND MITCHELL COUNTIES... AT 606 AM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE WARNED AREA. UP TO 7 INCHES OF RAIN HAVE FALLEN IN SOME PARTS OF THE WARNED AREA. FLASH FLOODING IS EXPECTED. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... BIG SPRING...SNYDER...LAMESA...COLORADO CITY...STANTON...GAIL... MESQUITE...BROWN...GRANDVIEW...CHINA GROVE...COAHOMA...VALLEY VIEW... LORAINE...WESTBROOK...MIDWAY...LOS YBANEZ...FAIRVIEW IN MITCHELL COUNTY...WINSTON FIELD...ELBOW AND PUNKIN CENTER. ADDITIONAL RAINFALL AMOUNTS OF 1 INCH ARE POSSIBLE IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 3211 10218 3295 10218 3296 10066 3209 10067 $$ 44
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:55 AM CDT, 56 minutes earlier.
Area forecast discussion, Jun 30, 3:55 AM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 355 AM CDT TUE JUN 30 2015 .DISCUSSION... FIRST FORECAST USING A2...SO RUNNING A LITTLE BEHIND. WE'LL KEEP THIS SHORT, AS RADAR SHOWS A COMPLEX OF CONVECTION MOVING SW THRU THE WESTERN LOW ROLLING PLAINS AND INTO THE PERMIAN BASIN. WV IMAGERY SHOWS THE UPPER RIDGE CENTERED OVER UT, AND W/A TROUGH OVER THE MS VALLEY, THIS LEAVES TEXAS UNDER A GENERAL AREA OF UPPER-LVL DIVERGENCE, WHICH MAY BE ASSISTING THE MCS. KMAF VWP INDICATES A 25+KT SOUTHERLY LLJ RIGHT OFF THE DECK, HELPING MAINTAIN THIS ALSO. LATEST HRRR CAPTURES THIS NICELY, AND CARRIES IT AT LEAST THRU THE MORNING HOURS. FFMP INDICATES RAINFALL RATES OF UP TO 2.5"+/HR OVER HOWARD/SCURRY COUNTIES, AND FLASH FLOODING LOOKS TO BE THE MAIN THREAT. OTHERWISE, THE UPPER RIDGE IS FORECAST TO STAY CENTERED WEST OF THE 4 CORNERS THE REST OF THE WEEK, THEN BEGIN BUILDING EAST OVER THE WEEKEND. UNFORTUNATELY, MODELS KEEP THE LOW-LVL THETA-E RIDGE TO THE WEST/NORTHWEST OF WEST TEXAS AND SOUTHEAST NEW MEXICO, RESULTING IN THE TYPICAL RING-OF-FIRE SCENARIO FOR THIS TIME OF YEAR. THUS, BEST CHANCES FOR CONVECTION WILL BE ON THE WESTERN PERIPHERY OF THE CWA INTO THE EXTENDED. AS FOR TEMPS, FORECAST SOUNDINGS, TEMP PROGS, GREEN-UP, AND PAST PERFORMANCE SUGGEST STAYING GENERALLY TO THE COOLER SIDE OF GUIDANCE, WHICH WOULD BE JUST BELOW NORMAL. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 94 72 94 69 / 0 0 0 0 CARLSBAD NM 95 68 97 67 / 10 0 0 0 DRYDEN TX 93 71 92 70 / 10 10 0 0 FORT STOCKTON TX 92 69 93 66 / 10 0 0 0 GUADALUPE PASS TX 85 65 90 66 / 10 0 0 0 HOBBS NM 91 66 93 64 / 0 0 0 0 MARFA TX 86 58 88 58 / 10 20 0 0 MIDLAND INTL AIRPORT TX 93 71 94 67 / 0 0 0 0 ODESSA TX 93 71 93 68 / 10 0 0 0 WINK TX 94 71 98 68 / 10 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 29/44
Hazardous weather outlook, Jun 30, 3:29 AM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 329 AM CDT TUE JUN 30 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-010830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 329 AM CDT TUE JUN 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE PERMIAN BASIN AND TRANS PECOS THIS MORNING. GUSTY WINDS AND LOCALLY HEAVY RAINFALL ARE THE MAIN THREATS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 30, 1:19 AM CDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
119 AM CDT TUE JUN 30 2015
TXZ046>048-051>053-300715-
MITCHELL-HOWARD-BORDEN-SCURRY-MARTIN-DAWSON-
119 AM CDT TUE JUN 30 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN DAWSON...
HOWARD...NORTHEASTERN MARTIN...BORDEN...SCURRY AND MITCHELL
COUNTIES...
AT 118 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF GAIL TO 6 MILES SOUTHWEST OF CUTHBERT
TO NEAR ANSON...AND MOVING SOUTH AT 20 MPH.
WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BIG SPRING...SNYDER...COLORADO CITY...GAIL...MESQUITE...BROWN...CHINA
GROVE...COAHOMA...VALLEY VIEW...LORAINE...WESTBROOK...MIDWAY...J B
THOMAS RESERVOIR...MIDWAY IN DAWSON COUNTY...FAIRVIEW IN MITCHELL
COUNTY...KEY...WINSTON FIELD...IRA...MIDWAY IN SCURRY COUNTY AND
KNAPP.
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 173 AND 228.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3228 10067 3212 10130 3236 10191 3296 10181
3296 10066
TIME...MOT...LOC 0618Z 025DEG 31KT 3267 10150 3243 10113 3281 9985
RHLUCHANSpecial weather statement, Jun 30, 2:42 AM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
242 AM CDT TUE JUN 30 2015
TXZ046>048-051>053-063-300845-
MITCHELL-GLASSCOCK-HOWARD-BORDEN-SCURRY-MARTIN-DAWSON-
242 AM CDT TUE JUN 30 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EASTERN DAWSON...
HOWARD...NORTHERN GLASSCOCK...EASTERN MARTIN...BORDEN...SCURRY AND
MITCHELL COUNTIES...
AT 241 AM CDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR LUTHER...OR
13 MILES NORTH OF BIG SPRING...MOVING SOUTH AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BIG SPRING...SNYDER...COLORADO CITY...GAIL...MESQUITE...BROWN...CHINA
GROVE...O'DONNELL...COAHOMA...VALLEY VIEW...LORAINE...WESTBROOK...
MIDWAY...FAIRVIEW IN MITCHELL COUNTY...WINSTON FIELD...ELBOW...SOUTH
HAVEN|2...KNAPP...FLOWER GROVE AND SOUTH HAVEN.
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 160 AND 228.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3209 10126 3195 10127 3194 10170 3296 10198
3296 10066 3209 10067
TIME...MOT...LOC 0741Z 000DEG 17KT 3242 10139
RHLUCHANSpecial weather statement, Jun 30, 3:39 AM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 339 AM CDT TUE JUN 30 2015 TXZ050>052-061>063-301000- GLASSCOCK-HOWARD-ANDREWS-ECTOR-MARTIN-MIDLAND- 339 AM CDT TUE JUN 30 2015 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ECTOR... HOWARD...EASTERN ANDREWS...WESTERN GLASSCOCK...MARTIN AND MIDLAND COUNTIES... AT 339 AM CDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER STANTON MUNICIPAL AIPORT...OR NEAR STANTON...MOVING SOUTH AT 25 MPH. WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MIDLAND...ODESSA...BIG SPRING...ANDREWS...STANTON...BROWN...MISSION DORADO...MIDLAND AIRPARK...FAIRVIEW IN MITCHELL COUNTY...MIDLAND INTERNATIONAL AIRPORT...ELBOW...FLOREY...SOUTH HAVEN|2...FLOWER GROVE...SOUTH HAVEN...MIDWAY IN HOWARD COUNTY...MIDLAND INTERNATIONAL...SPRABERRY...GRADY AND GARDENDALE. THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 123 AND 185. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3169 10167 3191 10239 3251 10266 3251 10124 TIME...MOT...LOC 0839Z 014DEG 20KT 3220 10185 RHLUCHAN
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:48 PM CDT | Special Weather Statement | MAF | Loving | 42 min |
| Jun 29, 9:28 PM CDT | Special Weather Statement | MAF | Culberson | 32 min |
| Jun 29, 9:30 PM CDT | Special Weather Statement | MAF | Loving, Winkler | 45 min |
| Jun 30, 1:19 AM CDT | Special Weather Statement | MAF | Borden, Howard, Mitchell, Scurry | 56 min |
| Jun 30, 1:37 AM CDT | Areal Flood Advisory | MAF | Borden, Howard, Mitchell, Scurry | 3 hr |
| Jun 30, 2:42 AM CDT | Special Weather Statement | MAF | Borden, Howard, Mitchell, Scurry | 63 min |
| Jun 30, 2:57 AM CDT | Areal Flood Advisory | MAF | Borden, Dawson, Glasscock, Howard, Martin, Mitchell | 3 hr |
| Jun 30, 3:39 AM CDT | Special Weather Statement | MAF | Howard, Martin, Midland | 81 min |
| Jun 30, 4:09 AM CDT | Areal Flood Advisory | MAF | Andrews, Ector, Glasscock, Howard, Martin, Midland | 3 hr |
| Jun 30, 4:23 AM CDT | Flash Flood Warning | MAF | Ector, Midland | 3 hr |
| Jun 30, 4:35 AM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Midland | 55 min |
| Jun 30, 5:47 AM CDT | Areal Flood Advisory | MAF | Crane, Glasscock, Reagan, Upton, Ward | 4 hr |
| Jun 30, 7:23 AM CDT | Areal Flood Warning | MAF | Ector, Midland | 3 hr |
| Jun 30, 9:32 AM CDT | Special Weather Statement | MAF | Presidio | 58 min |
| Jun 30, 12:49 PM CDT | River Flood Warning | MAF | Presidio | 12 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.